MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP KIT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETAL

SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP KIT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETAL
Model Number V0100109
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery, it was noticed that the vis adpt guide lgnp kit resulted in a varus tibia resection.The patient was not harmed beyond the reported problem.
 
Additional Manufacturer Narrative
H3, h6.The device was not returned for evaluation but the reported event could be confirmed.According to the engineering evaluation, it was found that that the tibia alignment was left slightly varus from the patient's mechanical axis.The clinical/medical investigation concluded that, per complaint details, after a total knee arthroplasty surgery, it was noticed that the vis adpt guide lgnp kit resulted in a varus tibia resection.The provided electronic x-ray photo image was reviewed; however, due to the limited view, unable to confirm the varus alignment.Without the requested clinical documentation, the patient impact beyond the reported varus alignment could not be further assessed.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the instructions for use documents for visionaire¿ patient matched instrumentation with fastpak instruments revealed that if the patient matched cutting guide does not perform as intended, standard smith & nephew instrumentation should be used to complete the surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.An assessment made by a quality engineer was performed and did confirm a potential root cause for the stated failure mode.The evaluation found that the tibia alignment was left slightly varus from the patient's mechanical axis during the design process.Since this failure mode rate is within the anticipated acceptable risk limit in the risk management plan, no additional actions will be taken at this time.At this time, we do have reason to suspect that the product failed to meet product specifications at the time of manufacture.Manufacturing process errors could be probable causes of the reported event.The contribution of the device to the reported event could be corroborated as the device was left slightly varus from the patient's mechanical axis and it resulted in a varus tibia resection.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VIS ADPT GUIDE LGNP KIT
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13078483
Report Number1020279-2021-08822
Device Sequence Number14522732
Product Code JWH
UDI-Device Identifier00885556656396
UDI-Public00885556656396
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberV0100109
Device Catalogue NumberV0100109
Device Lot Number00212579
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date09/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown